Missouri, 2006Damaging Wind in Missouri, August 4, 2006
August 4, 2006 · NWS SGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 4, 1:39 PM CST, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 4, 1:39 PM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
239 PM CDT FRI AUG 4 2006
.DISCUSSION...
IN THE NEAR TERM...ISOLATED CONVECTION WILL CONTINUE TO BE
POSSIBLE...ESPECIALLY ALONG THE ARKANSAS STATE LINE WHERE A 100MB
MLCAPE OF 2000 J/KG AND AT LEAST MODEST SURFACE CONVERGENCE CAN
OCCUR. THE BETTER CHANCES FOR TSTMS WILL GENERALLY BE FROM NORTHWEST
AR INTO NORTHEAST OK. VISIBLE SATELLITE AND RADAR TRENDS ALSO
SHOWING SOME ENHANCE CUMULUS AND ISOLATED CONVECTION JUST SOUTH OF
KSGF. WE ALREADY HAVE ISOLATED THUNDER MENTIONED IN THE HWO...AND
WILL UPDATE THE EVENING POPS AT THE LAST MINUTE BASED ON TRENDS.
INSTABILITY REALLY DROPS OFF FAIRLY QUICKLY AS YOU HEAD NORTH FROM
THE SOUTHERN TIER OF COUNTIES...SO THE ISOLATED SEVERE THREAT WILL
BE CONFINED THERE.
FOR LATE TONIGHT AND SATURDAY MORNING...A SUBTLE SHORTWAVE OVER
WESTERN KS IS EXPECTED TO MOVE ENE INTO SW IA/NW/MO BY 1200Z. THE
WRF INDICATES ISENTROPIC UPGLIDE ON THE 310K SURFACE OVER EASTERN KS
AS A MODEST SSW-SW-LY LOW LEVEL JET DEVELOPS TO OUR WEST LATE
TONIGHT. IT APPEARS THAT THE BETTER CHANCES FOR ELEVATED CONVECTION
WILL BE TO OUR NORTHWEST WITH THIS SCENARIO WHERE THE STRONGER LOW
LEVEL FLOW IS PROGGED. OVERNIGHT SHIFT WILL NEED TO MONITOR
TRENDS...BUT FOR NOW HAVE TAKEN OUT LATE NIGHT/EARLY SATURDAY
MORNING RAIN CHANCES...ALBEIT SLIGHT ANYWAY.
THE MIDLEVEL RIDGING WHICH HAS BEEN SOMEWHAT SUPPRESSED THE LAST
COUPLE OF DAYS RETURNS/SHIFTS BACK TO THE NORTH OVER THE UPCOMING
WEEKEND AND SHOULD BRING A RETURN OF NEAR 100 DEGREE READINGS IN
SOME AREAS. THE FLY IN THE OINTMENT IS HIGH PRESSURE MOVING
SOUTHEAST INTO THE UPPER MIDWEST SUNDAY NIGHT INTO EARLY NEXT WEEK
IN THE WAKE OF A VIGOROUS UPPER SYSTEM PROGGED MOVING EAST ALONG THE
U.S./CANADIAN BORDER. THE WRF CONTINUES TO BE MORE AGGRESSIVE WITH
THIS FRONT...MOVING IT THROUGH THE ENTIRE FORECAST AREA ON MONDAY.
THE GFS IS LESS AGGRESSIVE WITH THE FRONT...AND KEEPS THE BAROCLINIC
ZONE TO THE NORTH OF THE AREA. THE ARGUMENT COULD BE MADE FOR SOME
DIURNAL ISOLATED CONVECTION ON SUNDAY...MONDAY...OR TUESDAY WITH
APPROACH/PRESENCE OF THIS FEATURE...BUT WITH THE MIDLEVEL RIDGE
REASSERTING ITSELF...BELIEVE ANY COVERAGE WOULD BE MINIMAL.
THE ECMWF AND GFS HINT THAT THE UPPER RIDGE WILL AGAIN BE SUPPRESSED
TOWARD THE END OF THE EXTENDED FORECAST PERIOD...THURSDAY AND
FRIDAY. THE GFS ACTUALLY RETROGRADES THE RIDGE LEAVING US IN
NORTHWEST MIDLEVEL FLOW WHILE THE ECMWF JUST SUPPRESSES THE RIDGE
SOUTHWARD. IN EITHER CASE...THE DOOR MAY BE OPENED FOR A FRONTAL
PASSAGE...OR AT LEAST SOME TYPE OF MORE ORGANIZED CONVECTION LATE IN
THE EXTENDED. FOR NOW...JUST HAVE SLIGHT POPS GOING FOR THAT TIME
PERIOD. DSA
&&
.AVIATION...
FOR THE 18Z TAF PACKAGE...VFR CONDITIONS EXPECTED AT BOTH THE SGF
AND JLN TERMINALS THROUGH THE PERIOD. WEAK SURFACE BOUNDARY EXISTS
OVER NORTHERN ARKANSAS...WHICH COULD PRODUCE SOME ISOLATED SHRA/TSRA
ALONG THE MISSOURI ARKANSAS BORDER. HOWEVER...EXPECT ACTIVITY TO
REMAIN SOUTH AND EAST OF THE JLN/SGF TERMINALS. WILL NEED TO MONITOR
POTENTIAL SHRA/TSRA DEVELOPMENT TO THE WEST OF JLN OVERNIGHT TONIGHT.
GAEDE
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.
WFO SGF
Hazardous weather outlook, Aug 4, 11:45 AM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1245 PM CDT FRI AUG 4 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-051745-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1245 PM CDT FRI AUG 4 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED: ISOLATED THUNDERSTORMS...THE STRONGEST OF
WHICH WILL BE CAPABLE OF 30 TO 40 MPH WIND GUSTS AND BRIEF HEAVY
RAINFALL.
AREAS AFFECTED AND TIMING: IN COUNTIES ALONG AND SOUTH OF A COLUMBUS
KANSAS TO SPRINGFIELD TO EMINENCE LINE FROM 2 PM THROUGH 8 PM.
DISCUSSION: ISOLATED THUNDERSTORMS WILL BE POSSIBLE IN AREAS OF
MODERATE INSTABILITY OVER PORTIONS OF SOUTHEAST KANSAS AND
SOUTHERN MISSOURI THIS AFTERNOON AND EARLY THIS EVENING.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
ABOVE NORMAL TEMPERATURES CAN BE EXPECTED FROM SUNDAY THROUGH
WEDNESDAY WITH AFTERNOON HEAT INDEX VALUES OF 98 TO 105 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
DSA
Thunderstorm Wind, Howell
- When
- August 4, 2:43 PM CST
- Where
- Howell County, Mountain View
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.000, -91.717
Severe thunderstorm wind gusts downed a few power lines.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, August 4, 2006$497,000 · 52 kt wind · 19 events
- Flash Flood in Texas, August 4, 2006$500,000 · 1 event
- Flash Flooding and Damaging Winds in Tennessee, August 4, 2006$163,000 · 50 kt wind · 6 events
- Damaging Wind in North Dakota, August 4, 2006$200,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 4, 2006$121,000 · 65 kt wind · 8 events
- Damaging Wind in Arkansas, August 4, 20062 injured · $50,000 · 61 kt wind · 1 event
- Lightning Strike in Florida, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Flash Flood in New Mexico, August 4, 2006$50,000 · 1 event
- Damaging Wind in North Dakota, August 4, 2006$40,000 · 78 kt wind · 1 event
- Damaging Wind in North Dakota, August 4, 2006$35,000 · 78 kt wind · 1 event
- Hail and Damaging Winds in North Dakota, August 4, 2006$15,000 · 2.25 in hail · 18 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532724.